Jump to content
ACN Latitudes Forums

Babesia & Co-infections, PANS


Recommended Posts

Hi 

Been reading these forums for over a year which has been so helpful.  My son has had on and off tics for three years, not ever really bad.  He has had mild anxiety, but this fall, after being sick, his tics became very pronounced and then his anxiety skyrocketed and he developed panic and OCD-like behaviors.  He was then diagnosed by a naturopath with PANS due to several tick-borne infections.  He is currently on Bactrim, Arithromycin and Atovaquone.  I have so many questions, but right now I can't reach my naturopath and have a more urgent question.  We are on day 8 of meds and overnight my son developed what looks like chicken pox all over his body after being very itchy.  Benadryl calmed it down but it has actually worsened over the day.  Is this a die-off reaction or a reaction to meds? I know noone can say for sure but I am wondering if anyone else has dealt with this.  

As an aside, after the 1st dose of the atovaquone he developed itchiness and small bumps on his chin but those went away without any medications.  No rash/bumps since then but he is itchy before bed.  Itchiness was one of his symptoms right before bed even before starting treatment.

 

Link to post
Share on other sites

Yes, this happened to my son twice. Once after 5 weeks of Clindamycin and once after 8 days of Augmentin. It took about a week to clear each time and we had to use Zyrtec and a steroid. So sorry you’re dealing with this and I hope he feels better soon.

Link to post
Share on other sites

I did end up talking to the doctor and she said she has to treat it as an allergic reaction likely to the Bactrim but possibly the arithromycin.  She wanted to keep him on the atovaquone so we did that but the rash worsened over night.  Did your son’s rash improve once you stopped the meds or did you not stop them and just start steroids? 

Link to post
Share on other sites

We stopped all antibiotics and for the second time (which was worse than the first) the pediatrician had us do a double dose of Zyrtec (once in the morning and once in the evening even though the dose is for 24 hours) for a few days and also a double dose of steroids for 2 days. The second rash lasted a solid week and spread everywhere! I thought it was a penicillin allergy but now I think it was actually a “serum like sickness” (googling rashes/allergies on this board gave me that idea) because of the way the symptoms unfolded. At the end of the week the rash looked like fading bruises. 

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...